Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 112, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 15, 2016, 1:29 PM CDT for Graves County, McCracken County, Kentucky. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2016, 1:29 PM CDT (18:29 UTC)
- Expired
- Jun 15, 2016, 2:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Graves County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 22 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 1:35 PM CDT | TSTM WND DMG | 3 S Symsonia, KY | *** 1 FATAL *** DELAYED REPORT. DEPUTY SHERIFF REPORTED THAT A TREE FELL ONTO THE CAB OF A TRUCK...KILLING THE DRIVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 12:39 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
992 WUUS53 KPAH 151829 SVRPAH KYC083-145-151915- /O.NEW.KPAH.SV.W.0112.160615T1829Z-160615T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 129 PM CDT WED JUN 15 2016 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GRAVES COUNTY IN WESTERN KENTUCKY... SOUTHEASTERN MCCRACKEN COUNTY IN WESTERN KENTUCKY... * UNTIL 215 PM CDT * AT 128 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HENDRON...OR NEAR LONE OAK...MOVING EAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... REIDLAND...MASSAC...HENDRON...WOODLAWN-OAKDALE... SYMSONIA AND LOWES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3686 8880 3703 8869 3701 8848 3672 8849 TIME...MOT...LOC 1828Z 284DEG 24KT 3694 8866 HAIL...0.75IN WIND...60MPH $$ RST
2 follow-up statements
463
WWUS53 KPAH 151900
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT WED JUN 15 2016
KYC145-151909-
/O.CAN.KPAH.SV.W.0112.000000T0000Z-160615T1915Z/
MCCRACKEN KY-
200 PM CDT WED JUN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCCRACKEN COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
WESTERN KENTUCKY.
LAT...LON 3686 8880 3695 8874 3695 8871 3694 8870
3694 8849 3672 8849
TIME...MOT...LOC 1859Z 284DEG 24KT 3689 8841
$$
KYC083-151915-
/O.CON.KPAH.SV.W.0112.000000T0000Z-160615T1915Z/
GRAVES KY-
200 PM CDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTHERN GRAVES COUNTY...
AT 159 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BENTON...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SYMSONIA AND LOWES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3686 8880 3695 8874 3695 8871 3694 8870
3694 8849 3672 8849
TIME...MOT...LOC 1859Z 284DEG 24KT 3689 8841
HAIL...0.75IN
WIND...60MPH
$$
RST842
WWUS53 KPAH 151909
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
209 PM CDT WED JUN 15 2016
KYC083-151919-
/O.EXP.KPAH.SV.W.0112.000000T0000Z-160615T1915Z/
GRAVES KY-
209 PM CDT WED JUN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRAVES COUNTY WILL
EXPIRE AT 215 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
WESTERN KENTUCKY.
LAT...LON 3686 8880 3695 8874 3695 8871 3694 8870
3694 8849 3672 8849
TIME...MOT...LOC 1906Z 284DEG 24KT 3689 8841
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:30 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 15, 12:30 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1230 PM CDT WED JUN 15 2016 .UPDATE... Issued at 1230 PM CDT Wed Jun 15 2016 Aviation update. UPDATE Issued at 1015 AM CDT Wed Jun 15 2016 HiRes models are not helpful for early day convection. The NAM may have had a slightly better handle overall. The longer convection holds, the more fuel there will be, ahead of a weak PVA region/disturbance that will move SE from IL/MO toward the area through the day (seen on Wvapor/RAP data). It is/will be very unstable. NAM Capes not unreasonable well in excess of 4000 J/kg 16-21z. Mid level lapse rates are "ok" around 6. NAM low level lapse rates will exceed 9 C/km. So hail and strong winds are quite likely with any storms that get organized. Question is where and at what time. We lowered PoPs slightly given the hires models were already overdone. But we used scattered terminology vs. chance. Will be at or just below Heat Advisory criteria, so will hold on that. Basically a lot of nowcasting/radar/ satellite at this point. && .SHORT TERM...(Today through Friday night) Issued at 229 AM CDT Wed Jun 15 2016 Some nocturnal convection moving northeast of EVV/OWB vicinity, firing on H5 vort lobe advecting across lower Ohio river valley this morning. It'll continue to shift off to the north and east thru mid morning, with a relative lull otherwise, as main spill of vort energy makes its way across upper Mississippi valley and begins to drive cold front southeastward. We'll see this energy activate showers/storms, along and in advance of boundary, late this morning and into/thru the pm hours. A slgt risk of svr wx will be possible with this energy's passage, which should be east of the FA by 00Z Thursday. Lingering pops may be possible south and east thru the evening, but the system is effectively winding down by then. Today's heat/humidity will again allow heat indices to approach/exceed the triple digits, but collab consensus was to hold on advisories today with eyes toward another hot pm tmrw. In the wake of the front's passage, we'll see strong ridging of high pressure aloft just to our west, and a robust cyclone barrelling down and across the mid/upper Ohio river valley just to our east. We'll be caught in the transitionary nw flow in between, which means drier air works in but not necessarily cooler just yet. Thursday may see actual ambient temps as high or higher than days past, but wet bulbs should start to nudge downward a degree or two or three. Calculated heat indices may reach or exceed headline cats, particularly western counties closer to the ridge...so we'll have to monitor closely for advisory potential and if so, exactly where to draw the line. That should become clearer with time, so collab consensus is to punt forward. The gradual downward adjustment in the air column continues with subtlety Friday, with 80s returning for Highs and dew points dropping into the 60s. .LONG TERM...(Saturday through Tuesday) Issued at 229 AM CDT Wed Jun 15 2016 A high amplitude, southwest to northeast oriented mid-upper level ridge will dominate the WFO PAH forecast area from Saturday through next late Monday night. The ridge is forecast to flatten, but maintain an expansive influence on the area until the expanding influece of a large Eastern Canada low (near Hudson Bay) generates a northwest flow and shear zone along the southern edge of the westerlies. This shear zone, along with weak southerly flow, will provide a focus for MCS activity along the baroclinic zone starting as early as Tuesday, but should expand southeastward with time. && .AVIATION... Issued at 1230 PM CDT Wed Jun 15 2016 Convection east of a line from KMVN to KPOF will continue through the afternoon. We have an inclusion at KPAH/KEVV and KOWB early this afternoon with strong wind gusts likely. Quiet weather expected tonight through midday Thursday with light winds. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Jun 15, 3:07 AM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 307 AM CDT WED JUN 15 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 307 AM CDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST TODAY. DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARD SHOULD SEVERE STORMS OCCUR. ANY STORM MAY PRODUCE LOCALLY HEAVY RAIN AND DEADLY LIGHTNING. HEAT INDICES TODAY WILL REACH TRIPLE DIGITS DURING THE AFTERNOON HOURS FOR MOST LOCALES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE HEAT INDEX THURSDAY AFTERNOON WILL AGAIN REACH TRIPLE DIGITS FOR MOST LOCALES, AND SOME MAY SEE HEAT INDICES APPROACH 105, PARTICULARLY FOR THE OZARKS IN SOUTHEAST MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY, ESPECIALLY FROM LATE MORNING AND THROUGH THE AFTERNOON HOURS.
In the hours before
Special weather statement, Jun 15, 11:32 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1132 AM CDT WED JUN 15 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ014-018-019-MOZ076-086- 087-110-111-151745- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-UNION KY-HENDERSON-DAVIESS-PERRY MO-BOLLINGER- CAPE GIRARDEAU-STODDARD-SCOTT- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...MORGANFIELD... HENDERSON...MOSELEYVILLE...OWENSBORO...PERRYVILLE...SILVER LAKE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...BLOOMFIELD...SIKESTON 1132 AM CDT WED JUN 15 2016 AT 1130 AM...SCATTERED STRONG THUNDERSTORMS EXTENDED FROM NEAR CARMI ILLINOIS TO CARBONDALE AND CAPE GIRARDEAU IN SOUTHEAST MISSOURI. MOVEMENT WAS TO THE EAST AROUND 20 TO 25 MPH. ACTIVITY WILL SPREAD INTO SOUTHWEST INDIANA. THE STORMS MAY PRODUCE WIND GUSTS 35 TO 45 MPH AND VERY SMALL HAIL. AS WE HEAD INTO THE AFTERNOON HOURS...THE STORMS MAY INTENSIFY AND BECOME SEVERE. THE MAIN HAZARDS WILL BE DAMAGING WINDS AND HAIL.
Local storm report, Jun 15, 12:30 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1230 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM HEAVY RAIN MOUNT VERNON 37.94N 87.90W
06/15/2016 E0.75 INCH POSEY IN TRAINED SPOTTER
AROUND THREE QUARTER INCH ACCUMULATION WITHIN 20 MINUTES.
&&
SMITTYSpecial weather statement, Jun 15, 1:00 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT WED JUN 15 2016 ILZ076>078-081>083-085>094-INZ081-082-085>088-KYZ001>022- MOZ110>112-114-152000- WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-WILLIAMSON-SALINE- GALLATIN-UNION-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC- GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-FULTON-HICKMAN- CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY- CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN- HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-STODDARD-SCOTT- MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...FAIRFIELD...ALBION...MOUNT CARMEL... WEST FRANKFORT...MCLEANSBORO...CARMI...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SYMSONIA... LOWES...SMITHLAND...BENTON...HARRIS GROVE...KIRKSEY...MURRAY... NEW CONCORD...MARION...EDDYVILLE...CADIZ...CANTON...LINTON... ROCKCASTLE...PRINCETON...FRYER...MORGANFIELD...DIXON... MADISONVILLE...HOPKINSVILLE...HENDERSON...MOSELEYVILLE... OWENSBORO...CALHOUN...GREENVILLE...ALLEGRE...CLIFTY...ELKTON... GUTHRIE...BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 100 PM CDT WED JUN 15 2016 AT 100 PM...STRONG THUNDERSTORMS EXTENDED FROM NEAR EVANSVILLE INDIANA TO PADUCAH KENTUCKY TO JUST EAST OF POPLAR BLUFF MISSOURI. STORMS WERE MOVING EAST SOUTHEAST AROUND 25 MPH. THE STRONG STORMS WITHIN THE LINE WILL BE CAPABLE OF WINDS 35 TO 50 MPH AND POSSIBLY SMALL HAIL. LOCALLY HEAVY RAIN COULD CAUSE SOME MINOR...BRIEF WATER PROBLEMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM. CONTINUE TO MONITOR FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Jun 15, 1:19 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
119 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM HEAVY RAIN DUDLEY 36.79N 90.09W
06/15/2016 M0.73 INCH STODDARD MO TRAINED SPOTTER
NEARLY THREE QUARTER INCH OF RAIN WITHIN 20 MINUTES.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:04 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle | 41 min |
| Jun 15, 1:06 PM CDT | Areal Flood Advisory | PAH | Henderson | 114 min |
| Jun 15, 1:23 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 37 min |
| Jun 15, 1:44 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Marshall | 46 min |
| Jun 15, 1:52 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Hickman | 38 min |
| Jun 15, 2:09 PM CDT | Severe Thunderstorm Warning | PAH | Trigg | 36 min |
| Jun 15, 2:10 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 35 min |
| Jun 15, 2:12 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, McLean, Muhlenberg | 18 min |
| Jun 15, 2:28 PM CDT | Flash Flood Warning | PAH | Calloway, Fulton, Graves, Hickman, Marshall, Trigg | 2 hr |
| Jun 15, 2:32 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 28 min |
| Jun 15, 2:32 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 28 min |
| Jun 15, 2:34 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 26 min |
| Jun 15, 2:36 PM CDT | Heat Advisory | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 14 more | 28 hr |
| Jun 15, 3:00 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 45 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.